Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

chronic antibiotic use leading to white heads - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
questions about white heads in corners of my mouth and associated issues possibly caused by antibotics
Doctor :   Hi
Doctor :   I am Dr. xxx
Doctor :   Ok
User :   here is the background....In July had severe bout of sinisutis....was on two different antibotics before I was prescribed the right one
Doctor :   Please go ahead
Doctor :   Ok
User :   then after getting most of that cured, I came down with prostitus, which I have had a number of times in the past year. So I was on Cipro for three weeks
User :   Last week I underwent a skin graft for pilonidal sinus that had been open for 14 I was put on cephalexin 500 mg every six hours
User :   needless to say, my body has started to react negatively to all the antibotics
Doctor :   Can you please check this again 'Prostitus'
Doctor :   Do you mean prostatitis?
User :   I developed a jock itch, then a rash on the underside of my penis as well as these very small white pimples at the corners of my mouth
User :   yes prostatis
Doctor :   Ok
User :   when you have been on all these meds, a number of parnoid things come into your head such as do I have herpes or what is causing the pimples and rash.....
User :   I first went to my dentist about the pimples and he said it was probably due to bacterial infection caused by antibiotics
Doctor :   Right
Doctor :   Ok
User :   my skin graph doc said the same and prescribed oral ribse niilstat 1000m000 u/ml swISH AND spit four times per day
User :   I just completed round of antibotics after 10 days yesterday
User :   last night I noticed the rash on my penis is mild but still there on the underside as well as redness on my testicles...I applied canesten to the area but not sure if that is what is needed
User :   I used Viaderm KC cream on the jock itch and it has pretty much gone over past four days
Doctor :   ok
User :   last night I was up quite a few times urinating and wondered if my prostatitus might be flaring up again. Last year I was diagnosed with an enlarged prostate....
User :   do you think a lot of this has been caused by being on antibotics for so long?
Doctor :   Can you tell me the exact time you were on antibiotics ?
Doctor :   What are they mainly that you took orally?
User :   from July 11 until yesterday and with only four days between sinusitis antibotic and Cipro'
User :   last few weeks it was Cipro 500 mg twice a day and last 10 days it was cephalexin 500 mg every six hours
Doctor :   Yes, the current symptoms that you have can be associated with chronic antibiotic use
User :   I started to feel jittery after three weeks of Cipro and when I was on them 14 years ago I had an allegic reaction and broke out in hives. Last year I started them again for the prostate issue but only with last dose did my body kind of give me warning signs to stop
User :   I had contact with a woman Aug 23 who performed oral sex and kissed me. However I saw no signs of anything that might resemble herpes....And the small white pimple, a cluster of four or five at each corner, have not changed in size over past two weeks....
Doctor :   Yes, chronic antibiotic use can deplete much beneficial bacteria in the mouth, gut etc in the body
Doctor :   and the body becomes a host of many other problems
User :   the pimples havent popped and I have been putting qtip of the Nilstat on them for the past four days...should I continue to do that?
Doctor :   Yes
Doctor :   If you can ask me all the questions you have I can answer and at the end I have my suggestion to you
Doctor :   Is that right?
User :   also the instructions on the nilstat say to swish and swallow....will that help get rid of the pimples? How long do you think that might take?
User :   do I sound a little paranoid? LOL
Doctor :   Yes I have few answers for you
User :   ok
Doctor :   Nilstat is given as an empirical treatment after such symptoms you have, which can be related to fungal infection
User :   yes...
Doctor :   After long term antibiotic use, the good bacteria is lost and the body is a host to different organisms
Doctor :   out of which the fungus is one
User :   does the Nilstat work well as an ointment as well as I have been using it on the pimples...four times at day?
Doctor :   So now you are have lost the immunity
Doctor :   You have to regain it
Doctor :   Nilstat works by killing the fungus
User :   yes I have been eating lots of yoghurt and was on probotics for a month to try and regain flora balance in my gut
Doctor :   but you can still be a host unless you improve your immunity
Doctor :   Not only probiotics, you have to improve your general hygiene and balanced diet
Doctor :   The balanced diet comes with vareity of foods and not single food
User :   does the rash on the underside of my shaft of penis and testicles sound again like fungal issue
Doctor :   It could be
User :   I did not use the prescribed viaderm on it because of steroid ingredient but elected instead to use Canestin, does that sound like a practice I should continue?
User :   neither a dentist or the skin graft doc were concerned that white heads on corners of mouth were herpes related, can you tell me if it were herpes, would lesions not open up and or change?
Doctor :   Herpes lesions present with pain and then pustules
Doctor :   Do you have them as pain?
User :   no
Doctor :   Hence may nto be herpes
User :   they are just there and dont change
Doctor :   You are also bit paranoid to be hones
Doctor :   honest
User :   given my medical history in the past two months, I think I have a right to be LOL
Doctor :   It takes atleast two months time till you do not find them when you look yourself in a mirror
User :   to clarify, you are saying it will take two months to get rid of the pimples or should the meds work fairly quickly now that I have stopped taking antibptics
Doctor :   yes
Doctor :   ofcourse
Doctor :   It takes two months
Doctor :   Improve on your diet and hygiene is the punch line of my advice to you today
Doctor :   Ofcourse it bothers you much when it comes to pimples and rash under the penis
User :   there has never been anything wrong with diet or hygiene....the issue has been the antibotics...but they were necessary because of illness
Doctor :   but there is hardly anything that clears in a day
Doctor :   Yes
User :   do you recommend me continuing to use Canesten on slight penis rash?
Doctor :   Yes
User :   would this kind of fungal infection cause small white heads as well? I have notice a couple of very tiny ones on shaft in last day or so
Doctor :   yes
User :   do you see any correlation between what I have told you and slight prostate flare up with frequeent urination last night?
Doctor :   Do you have pain and yellowish urine ?
User :   Im still home from work recouping from skin graft and plan on drinking plenty of water today to wash out the antibotics from my system....good idea doc?
Doctor :   yes
Doctor :   very good idea
User :   no pain and urine appeared clear this morning
Doctor :   It should not a prostatic infection
User :   slight itchiness from rash
Doctor :   Apply lactocalaime lotion
Doctor :   thrice a day
Doctor :   over it
User :   for how many days?
Doctor :   One week
User :   any other tips to get my system back on track?
Doctor :   It takes time
Doctor :   hence be patient
Doctor :   Continue on your routine
Doctor :   Do not stress yourself which can reduce the immunity and prolong recovery
Doctor :   More thinking more stress
User :   thanks for your kind help this morning......
Doctor :   You may want to remove the mirror to reduce the stress
User :   LOL thanks for the advice doc
Doctor :   perfect
User :   have a great day
Doctor :   i hope you recover soon
User :   thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor